Table of Contents
International Journal of Analysis
Volume 2016, Article ID 5967218, 5 pages
http://dx.doi.org/10.1155/2016/5967218
Research Article

On the Marginal Distribution of the Diagonal Blocks in a Blocked Wishart Random Matrix

1Nord University, 8700 Nesna, Norway
2Instituto de Alta Investigación, Universidad de Tarapacá, Antofagasta N. 1520, Arica, Chile
3Universidad Católica del Norte, Región de Antofagasta, Chile
4Departamento de Matemáticas, Universidad Católica del Norte, Casilla 1280, Antofagasta, Chile

Received 29 June 2016; Accepted 20 September 2016

Academic Editor: Shamsul Qamar

Copyright © 2016 Kjetil B. Halvorsen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Let be a blocked Wishart random matrix with diagonal blocks of orders and . The goal of the paper is to find the exact marginal distribution of the two diagonal blocks of . We find an expression for this marginal density involving the matrix-variate generalized hypergeometric function. We became interested in this problem because of an application in spatial interpolation of random fields of positive definite matrices, where this result will be used for parameter estimation, using composite likelihood methods.